oru.sePublikationer
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Thrombomodulin as a marker for bleeding complications during warfarin treatment
Örebro University, School of Health and Medical Sciences.
Show others and affiliations
2009 (English)In: Archives of Internal Medicine, ISSN 0003-9926, E-ISSN 1538-3679, Vol. 169, no 13, 1210-1215 p.Article in journal (Refereed) Published
Abstract [en]

BACKGROUND: The major adverse effect of warfarin treatment is hemorrhage. Several risk factors for bleeding complications are also risk factors for thromboembolic events, making the clinical decision to initiate or withhold anticoagulant treatment difficult. Specific markers that solely identify patients at high risk of bleeding would have great clinical impact. This study aimed to test if thrombomodulin (TM) concentrations were associated with bleeding complications, cardiovascular events, or mortality in long-term anticoagulant-treated patients. METHODS: In a longitudinal cohort study we followed up 719 patients receiving warfarin treatment for a mean duration of 4.2 years. All bleeding complications causing hospitalization were registered and classified. Soluble TM antigen (sTM) concentration in plasma was measured with an enzyme-linked immunosorbent assay method. RESULTS: During the follow-up time, 113 clinically relevant bleeding events and 73 major bleeding events occurred. Increased concentration of sTM was associated with both clinically relevant bleeding and major bleeding events after adjustment for age. In the multivariable models, hazard ratios for the highest tertiles compared with the lowest were 2.29 (95% confidence interval, 1.35-3.89) and 2.33 (95% confidence interval, 1.21-4.48), respectively. No association between sTM concentration and nonfatal ischemic cardiovascular events or all-cause mortality was found. CONCLUSIONS: Increased levels of sTM are associated with bleeding complications during warfarin treatment but not with cardiovascular events or all-cause mortality. Soluble TM antigen concentration has potential as a new specific marker to identify patients at high risk of bleeding during warfarin treatment.

Place, publisher, year, edition, pages
2009. Vol. 169, no 13, 1210-1215 p.
National Category
Medical and Health Sciences Cardiac and Cardiovascular Systems
Research subject
Medicine
Identifiers
URN: urn:nbn:se:oru:diva-12075DOI: 10.1001/archinternmed.2009.170PubMedID: 19597070OAI: oai:DiVA.org:oru-12075DiVA: diva2:355156
Note

Archives of Internal Medicine ended 2012

Available from: 2010-10-05 Created: 2010-10-05 Last updated: 2017-12-12Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full textPubMed

Authority records BETA

Nilsson, Torbjörn K.

Search in DiVA

By author/editor
Nilsson, Torbjörn K.
By organisation
School of Health and Medical Sciences
In the same journal
Archives of Internal Medicine
Medical and Health SciencesCardiac and Cardiovascular Systems

Search outside of DiVA

GoogleGoogle Scholar

doi
pubmed
urn-nbn

Altmetric score

doi
pubmed
urn-nbn
Total: 33 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf